Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 16, 2006, 5:17 PM CST for Randolph County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2006, 5:17 PM CST (23:17 UTC)
- Expired
- Feb 16, 2006, 5:40 PM CST
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, IL
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 372 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 162316 SVRLSX ILC157-170000- /O.NEW.KLSX.SV.W.0038.060216T2317Z-060217T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 517 PM CST THU FEB 16 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN SOUTHWEST ILLINOIS * UNTIL 600 PM CST * AT 514 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BREMEN...OR ABOUT 8 MILES NORTH OF CHESTER...AND MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... STEELEVILLE... COULTERVILLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3818 9003 3789 8994 3786 8966 3821 8961 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 162340 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 540 PM CST THU FEB 16 2006 ILC157-162350- /O.CAN.KLSX.SV.W.0038.000000T0000Z-060217T0000Z/ RANDOLPH IL- 540 PM CST THU FEB 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. LAT...LON 3818 9003 3789 8994 3786 8966 3821 8961 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:40 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 16, 3:40 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CST THU FEB 16 2006 .DISCUSSION... STG CDFNT FM CHICAGO TO ST LOUIS TO WEST PLAINS MISSOURI TRIGGERING SVR TSTMS ALG THE LINE. SVRL REPORTS OF 1 TO 3 INCH HAIL ACROSS THE ST LOUIS METRO AREA IN THE PAST HOUR. XTRM COLD ADVECTION FOLLOWING CLOSE BY AND TEMPS WILL FALL SOME 50 DEGREES OR SO TONIGHT. IN THE MIDST OF SVR WX AND OUR COMPUTERS ARE EXTREMELY SLOW SO THIS DISCUSSION WILL BE VERY BRIEF. SVR TSTMS WILL MOVE OUT OF THE CWA THIS EVENING WITH OVERNIGHT LOWS IN THE TEENS. VERY COLD AMS CONTINUES FOR NEXT 3 DAYS AND MODELS ARE VASCILLATING AS TO WHAT WILL HAPPEN BUT BASICALLY THE COLD AIR REMAINS IN PLACE AND WK SYSTEMS PASS BY GENERALLY TO THE SOUTH. HAVE BACKED OFF ON THE SNOW FOR SOUTHERN PORTIONS BUT WOULDNT BE SURPRISED TO SEE SOME LIGHT SNOW SUNDAY NIGHT OR MONDAY. NO TIME FOR FURTHER ANALYSIS...MORE PROBLEMS CROPPING UP HERE.... PEDIGO && .AVIATION... FOR THE 00Z TAFS... SFC LOW OVR LWR MICHIGAN WITH CDFNT THRU SOUTH BEND IN...60 MILES EAST OF ST LOUIS TO POPLAR BLUFF MO AND RACING EWD WITH VRY STRONG PRESSURE RISES ALL ALONG BEHIND THE FRONT AS THE COLD AIR RUSHES IN. NUMEROUS WIND SHEAR AND TURBULENCE REPORTS BEING REPORTED. CONDITIONS SHOULD IMPROVE QUICKLY AS BACK EDGE OF STRATUS DECK NOW ALONG THE WRN MO BORDER RACES EWD REACHING COLUMBIA BY 06Z QUINCY BY 08Z AND ST LOUIS AREA BY 12Z. VRY STG NLY WINDS WILL CONTINUE OVR MOST OF THE AREA THROUGH THE NIGHT. SOME GOOD DIRECTIONAL SHEAR WILL CONTINUE. WNDS UP TO 3000 FEET WILL BE NLY UP TO 50 KTS AND WINDS AT 5-10 THSD FEET WILL BE WLY OR WSWLY AT 50-70 KTS. LRG SFC HI BUILDING IN FROM DAKOTAS TOMORROW WITH MDT FLOW AND SFC WINDS CONTINUING THROUGH MUCH OF THE DAY. THOMAS/PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 16, 12:53 PM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CST THU FEB 16 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-171900- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS. ILZ097-MOZ035-036-041-042-047-048-050-171900- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY DROP BEHIND THE COLD FRONT. .DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-171900- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS POSSIBLE OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER SERVICE. RP
In the hours before
Local storm report, Feb 16, 4:28 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL COLUMBIA 38.46N 90.23W
02/16/2006 E1.00 INCH MONROE IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Feb 16, 4:30 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 5 W RED BUD 38.21N 90.09W
02/16/2006 E1.00 INCH MONROE IL EMERGENCY MNGR
&&
TRUETTLocal storm report, Feb 16, 4:44 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL MASCOUTAH 38.51N 89.81W
02/16/2006 E1.00 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Feb 16, 4:52 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL FILLMORE 39.12N 89.28W
02/16/2006 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Feb 16, 4:55 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MASCOUTAH 38.51N 89.81W
02/16/2006 E1.75 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Feb 16, 5:09 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 S POCAHONTAS 38.75N 89.54W
02/16/2006 E1.00 INCH BOND IL TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:58 PM CST | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 47 min |
| Feb 16, 2:58 PM CST | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| Feb 16, 3:06 PM CST | Severe Thunderstorm Warning | LSX | Macoupin | 39 min |
| Feb 16, 3:33 PM CST | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
| Feb 16, 3:33 PM CST | Tornado Warning | LSX | Madison, Saint Clair | 42 min |
| Feb 16, 3:40 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 50 min |
| Feb 16, 3:48 PM CST | Severe Thunderstorm Warning | LSX | Bond, Madison | 42 min |
| Feb 16, 3:56 PM CST | Tornado Warning | LSX | Bond | 49 min |
| Feb 16, 3:58 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair | 47 min |
| Feb 16, 4:30 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 45 min |
| Feb 16, 4:33 PM CST | Severe Thunderstorm Warning | LSX | Clinton | 42 min |
| Feb 16, 4:47 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 43 min |
| Feb 16, 4:53 PM CST | Severe Thunderstorm Warning | LSX | Fayette | 42 min |
| Feb 16, 5:14 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Washington | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.